Equagesic

DRUG DESCRIPTION

Each tablet of Equagesic (meprobamate and aspirin) contains 200 mg meprobamate and 325 mg aspirin. The inactive ingredients present are cellulose, D&C Yellow 10, FD&C Red 3, FD&C Yellow 6, hydrogenated vegetable oil, magnesium stearate, polacrilin potassium, and starch.

What are the precautions when taking meprobamate and aspirin (Equagesic)?

Before taking aspirin/meprobamate, tell your doctor or pharmacist if you are allergic to it; or to other salicylates (such as choline salicylate); NSAIDs (such as ibuprofen, naproxen); or to carisoprodol, mebutamate, tybamate, or carbromal; or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.

Before using this medication, tell your doctor or pharmacist your medical history, especially of: aspirin-sensitive asthma (a history of worsening breathing with runny/stuffy nose after taking aspirin or other NSAIDs), diabetes, gout, high blood pressure, growths in the nose (nasal polyps), brain problems (such as brain injury, seizures), bleeding/blood-clotting...

Read All Potential Precautions of Equagesic


Equagesic Consumer (continued)

SIDE EFFECTS: Drowsiness, dizziness, unsteadiness, headache, excitement, nausea, vomiting, diarrhea, and heartburn may occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly.

To reduce the risk of dizziness and light-headedness, get up slowly when rising from a sitting or lying position.

Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.

Tell your doctor immediately if any of these rare but serious side effects occur: numbness/tingling/swelling of arms/legs, difficulty hearing/ringing in the ears.

This drug may rarely cause serious bleeding from the stomach/intestines or other areas of the body. If you notice any of the following unlikely but very serious side effects, seek immediate medical attention: black/tarry stools, persistent stomach/abdominal pain, vomit that looks like coffee grounds, slurred speech, weakness on one side of the body, sudden vision changes, severe headache.

Tell your doctor if you notice any of the following rare but very serious side effects: easy bruising/bleeding, fast/irregular heartbeat, fainting, signs of infection (such as fever, persistent sore throat), mental/mood changes (such as depression, suicidal thoughts), seizures, unusual tiredness, change in the amount of urine.

A very serious allergic reaction to this drug is rare. However, seek immediate medical attention if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.

This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.

In the US -

Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

In Canada - Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.

PRECAUTIONS: Before taking aspirin/meprobamate, tell your doctor or pharmacist if you are allergic to it; or to other salicylates (such as choline salicylate); NSAIDs (such as ibuprofen, naproxen); or to carisoprodol, mebutamate, tybamate, or carbromal; or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.

Before using this medication, tell your doctor or pharmacist your medical history, especially of: aspirin-sensitive asthma (a history of worsening breathing with runny/stuffy nose after taking aspirin or other NSAIDs), diabetes, gout, high blood pressure, growths in the nose (nasal polyps), brain problems (such as brain injury, seizures), bleeding/blood-clotting disorders (such as hemophilia, vitamin K deficiency, low platelet count), kidney problems, liver problems, mental/mood problems (such as severe depression, thoughts of suicide, drug/alcohol abuse), stomach problems (such as ulcer, chronic heartburn, trouble swallowing), a certain liver/blood problem (porphyria), hormone problems (low thyroid, Addison's disease), difficulty urinating (such as enlarged prostate, urethral narrowing).

This drug may make you dizzy or drowsy. Do not drive, use machinery, or do any activity that requires alertness until you are sure you can perform such activities safely. Avoid alcoholic beverages.

This medicine may cause stomach bleeding. Daily use of alcohol and tobacco, especially when combined with this product, may increase your risk for this side effect. Avoid alcoholic beverages, and stop smoking. Check with your doctor or pharmacist for more information.

Before having surgery, tell your doctor or dentist about all the products you use (including prescription drugs, nonprescription drugs, and herbal products).

Older adults may be more sensitive to the side effects of this drug, especially stomach bleeding, dizziness, and drowsiness.

This drug contains aspirin. Children and teenagers should not take aspirin if they have chickenpox, flu, or any undiagnosed illness or if they have recently received a vaccine. In these cases, taking aspirin increases the risk of Reye's syndrome, a rare but serious illness.

This medication must not be used during pregnancy. It may harm an unborn baby. If you become pregnant or think you may be pregnant, tell your doctor immediately.

This medication passes into breast milk and may harm a nursing infant. Breast-feeding while using this drug is not recommended. Consult your doctor before breast-feeding.



Related Drugs Index: